Faculty Publications

Title

Stochastic Pareto-optimal reinsurance policies

Document Type

Article

Keywords

Cooperation game, Pareto-optimal, Reinsurance, Stochastic optimal control

Journal/Book/Conference Title

Insurance: Mathematics and Economics

Volume

53

Issue

3

First Page

671

Last Page

677

Abstract

We model reinsurance as a stochastic cooperation game in a continuous-time framework. Employing stochastic control theory and dynamic programming techniques, we study Pareto-optimal solutions to the game and derive the corresponding Hamilton-Jacobi-Bellman (HJB) equation. After analyzing the HJB equation, we show that the Pareto-optimal policies may be classified into either unlimited excess of loss functions or proportional functions based on different premium share principles. To illustrate our results, we solve several examples for explicit solutions. © 2013 Elsevier B.V.

Original Publication Date

11-1-2013

DOI of published version

10.1016/j.insmatheco.2013.09.006

Share

COinS